Alert archive / Indiana / River Flood Warnings in 2011

River Flood Warning 92, NWS Northern Indiana

May 29, 2011Allen County, Indiana

NWS Northern Indiana issued this river flood warning at May 29, 2011, 11:03 AM EDT for Allen County, Indiana. It took effect at May 30, 2011, 2:00 AM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
May 29, 2011, 11:03 AM EDT (15:03 UTC)
In effect from
May 30, 2011, 2:00 AM EDT
Expired
May 29, 2011, 9:27 PM EDT
In force
Issued by
NWS Northern Indiana
Flood severity
Minor

County Allen County, IN

The radar

The Northern Indiana radar (KIWX), 61 km from the middle of the area, began a volume at 15:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point St. Marys River near Fort Wayne (SASI3). The gauge peaked at 13.08 ft at May 29, 2011, 11:00 AM EDT.

actionminormoderate1214161805/2905/3005/31
Action stage
12 ft
Minor stage
14 ft
Moderate stage
17 ft
Major stage
19 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 04182000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

002 
WGUS43 KIWX 291503
FLWIWX
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE NORTHERN INDIANA 
1103 AM EDT SUN MAY 29 2011

...THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A 
FLOOD WARNING FOR THE FOLLOWING RIVERS...

  WABASH RIVER NEAR BLUFFTON AFFECTING HUNTINGTON AND WELLS COUNTIES
  SAINT MARYS RIVER AT MULDOON BRIDGE AFFECTING ALLEN COUNTY

...FLOODING SEVERITY FORECAST TO INCREASE FROM MINOR TO MODERATE FOR 
THE FOLLOWING RIVERS IN INDIANA...OHIO 

  TIPPECANOE RIVER NEAR ORA AFFECTING FULTON...KOSCIUSKO...MARSHALL...
  PULASKI AND STARKE COUNTIES
  TIPPECANOE RIVER ABOVE WINAMAC AFFECTING CARROLL...PULASKI AND WHITE
  COUNTIES
  SAINT MARYS RIVER NEAR DECATUR AFFECTING ADAMS...ALLEN AND VAN WERT 
  COUNTIES

.RECENT HEAVY RAINFALL...COMBINED WITH ADDITIONAL EXPECTED RAINFALL...
IS CAUSING FLOODING ALONG AREA RIVERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS.  THE 
WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO 
PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR 
LOCAL MEDIA FOR FURTHER STATEMENTS AND UPDATED FORECASTS.

DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUND ON THE 
INTERNET AT WWW.WEATHER.GOV/IWX. RIVER INFORMATION CAN BE FOUND UNDER
THE LEFT MENU BAR UNDER CURRENT CONDITIONS RIVERS AND LAKES AHPS.

ALL TIMES ARE IN EASTERN TIME. THIS STATEMENT WILL BE UPDATED IN 
ABOUT 24 HOURS OR SOONER IF NECESSARY.

&&

INC049-085-099-131-149-301503-
/O.EXT.KIWX.FL.W.0086.000000T0000Z-000000T0000Z/
/ORAI3.2.ER.110527T0815Z.110530T0600Z.000000T0000Z.NO/
1103 AM EDT SUN MAY 29 2011

...OBSERVED FLOODING INCREASED FROM MINOR TO MODERATE SEVERITY...
...FORECAST FLOODING INCREASED FROM MINOR TO MODERATE SEVERITY...
THE FLOOD WARNING CONTINUES FOR 
  THE TIPPECANOE RIVER NEAR ORA
* UNTIL FURTHER NOTICE.
* AT 10 AM SUNDAY THE STAGE WAS 13.1 FEET AND STEADY.
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* AT 13.0 FEET...FLOODING BEGINS TO AFFECT STREETS AND HOMES IN 
  MONTEREY.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 13.3 FEET WHICH OCCURRED 
  ON MAY 18 2009.

$$

INC015-131-181-301502-
/O.EXT.KIWX.FL.W.0087.000000T0000Z-000000T0000Z/
/WMCI3.2.ER.110528T1136Z.110531T0600Z.000000T0000Z.NO/
1103 AM EDT SUN MAY 29 2011

...FORECAST FLOODING INCREASED FROM MINOR TO MODERATE SEVERITY...
THE FLOOD WARNING CONTINUES FOR 
  THE TIPPECANOE RIVER ABOVE WINAMAC
* UNTIL FURTHER NOTICE.
* AT 10 AM SUNDAY THE STAGE WAS 10.9 FEET AND RISING.
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET.
* AT 11.5 FEET...HOUSES AND LOTS ARE FLOODED IN EASTERN PARTS OF 
  WINAMAC NEAR THE STATE ROUTE 14 BRIDGE. SOME EVACUATIONS BECOME 
  NECESSARY. THE CAMPGROUND AND TOWN PARK IN WINAMAC ARE FLOODED.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 11.0 FEET WHICH OCCURRED 
  ON JAN 18 2007.

$$

INC001-003-OHC161-301502-
/O.EXT.KIWX.FL.W.0073.000000T0000Z-110602T1200Z/
/DCRI3.2.ER.110524T0927Z.110530T1800Z.110601T1200Z.NO/
1103 AM EDT SUN MAY 29 2011

...FORECAST FLOODING INCREASED FROM MINOR TO MODERATE SEVERITY...
THE FLOOD WARNING CONTINUES FOR 
  THE SAINT MARYS RIVER NEAR DECATUR
* UNTIL THURSDAY MORNING.
* AT 8 AM SUNDAY THE STAGE WAS 18.5 FEET AND RISING.
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 17.0 FEET.
* FORECAST...THE RIVER WILL RISE TO CREST NEAR 20.2 FEET AROUND  2 PM
  MONDAY MAY 30 AND FALL BELOW FLOOD STAGE AROUND  8 AM WEDNESDAY 
  JUNE  1.
* AT 20.5 FEET...INDIANA 101 NORTH OF PLEASANT MILLS IS CLOSED BY 
  FLOOD WATER. EXTENSIVE AGRICULTURAL FLOODING IS IN PROGRESS. 
  RESIDENTS OF THE EAST AND SOUTHEAST SIDE OF DECATUR BECOME 
  CONCERNED.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 20.7 FEET WHICH OCCURRED 
  ON JUN 14 2004.

$$

INC003-301502-
/O.NEW.KIWX.FL.W.0092.110530T0600Z-110601T0600Z/
/SASI3.1.ER.110530T0600Z.110530T1200Z.110531T0600Z.NO/
1103 AM EDT SUN MAY 29 2011

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A 

* FLOOD WARNING FOR 
  THE SAINT MARYS RIVER AT MULDOON BRIDGE
* FROM LATE TONIGHT TO LATE TUESDAY NIGHT.
* AT 10 AM SUNDAY THE STAGE WAS 13.1 FEET AND RISING.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 14.0 FEET.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE VERY EARLY MONDAY 
  MORNING  AND CREST NEAR 14.2 FEET AROUND  2 PM MONDAY MAY 30 AND 
  FALL BELOW FLOOD STAGE AROUND  2 AM TUESDAY MAY 31.
* AT 14.0 FEET...FLOODING OCCURS IN PARKS AND LOW FARMLAND THROUGHOUT
  SOUTHERN ALLEN COUNTY. THE CITY OF FORT WAYNE STARTS 24 HOUR FLOOD 
  FIGHTING PROCEDURES.

$$

INC069-179-301502-
/O.NEW.KIWX.FL.W.0093.110529T1503Z-110531T2300Z/
/BLFI3.1.ER.110529T0552Z.110530T0000Z.110530T2300Z.NO/
1103 AM EDT SUN MAY 29 2011

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A 

* FLOOD WARNING FOR 
  THE WABASH RIVER NEAR BLUFFTON
* UNTIL TUESDAY EVENING.
* AT 8 AM SUNDAY THE STAGE WAS 10.7 FEET AND RISING.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...THE RIVER WILL RISE TO CREST NEAR 10.9 FEET AROUND  8 PM
  SUNDAY MAY 29 AND FALL BELOW FLOOD STAGE AROUND  7 PM MONDAY MAY 
  30.
* AT 11.0 FEET...RIVER ROAD AT BLUFFTON BEGINS TO FLOOD.

$$
1 follow-up statement
741 
WGUS83 KIWX 300127
FLSIWX
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NORTHERN INDIANA 
927 PM EDT SUN MAY 29 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS...
 
  SAINT MARYS RIVER AT MULDOON BRIDGE AFFECTING ALLEN COUNTY
 
THIS WILL BE THE LAST STATEMENT FOR THIS HIGH WATER EVENT.

INC003-300157-
/O.CAN.KIWX.FL.W.0092.000000T0000Z-110601T0600Z/
/SASI3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
927 PM EDT SUN MAY 29 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE SAINT MARYS RIVER AT MULDOON BRIDGE
* AT 8 PM SUNDAY THE STAGE WAS 12.9 FEET
* FLOOD STAGE IS 14.0 FEET.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this river flood warning went out at May 29, 5:01 AM EDT, 6 hours 2 minutes earlier.

Area forecast discussion, May 29, 5:01 AM EDT, 6 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
501 AM EDT SUN MAY 29 2011

.SHORT TERM...
TODAY THROUGH MONDAY NIGHT. STILL OVERCOMING FCST BIAS BLAMED ON
MORE ANEMIC 21 UTC SPC SREF ANALYSIS CONVEYING LESSER DEEP LYR SHEAR
AND INSTABILITY. FINAL WEIGHTING MORE TOWARD 00/06 UTC NAM AND 03
UTC SREF IN THAT STRONGER MIDLVL FLOW ON PERIPHERY OF BUILDING SRN
APPALACHIA RIDGE TO AFFORD 0-6KM SHEAR VALUES AROUND 40 KTS THIS
AFTN ACRS SRN GRTLKS. ALSO PRIOR SREF FAILED IN SUPPRESSING WARM
FNTS NWD RETREAT. HERE AGAIN GIVEN SAT EVENING CONVECTIVE CLUSTER
ACRS NRN IL/NRN IN AND OVERNIGHT ELEVATED CONVECTION ACRS CNTL IL
INTO NERN KS...FAVOR SWD SUPPRESSED REDEFINITION OF FNTL BAND AND
HETEROGENEOUS AIRMASS MAINTENANCE. AFTERNOON HEATING AND BROAD/RICH
THETA-E RESERVOIR TO SOUTH SHOULD YEILD MUCAPE IN 3000-3500 J/KG
RANGE BY LATE AFTN WITH NRN CWA PARCELS ROOTED IN LOWEST 30MB. N-S
DLS GRADIENT AND ALTHOUGH STILL DISPARITY BTWN SREF/NAM SUSPECT
30KTS S TO 50 KTS NRN CWA PER MEDIAN LTSTR SREF/NAM COMPROMISE.
INVERTED V/MODEL DOWNDRAFT CAPE 1000-1500 J/KG SUGGEST WIND AS GRTS
RISK...SECONDARILY HAIL GIVEN FAVORABLE WET BULB ZERO/FZG LVL
HGTS/HAIL GROWTH ZONE CAPE. WHILE CONFIDENCE IS TOO LOW TO GO LIKELY
POPS NRN CWA HAVE AFFORDED STRONG MIDRANGE POPS WITH SCT SEVERE
WORDING WITH LOWERING POPS TO FAR SRN CWA WITHIN WARM SECTOR...WITH
CONVECTION CHCS WANING WITH DIURNAL COOLING. PINNACLE OF MID/UPR OH
VLY RIDGE MONDAY WITH MIDLVL WARMING ABOVE SUBSIDENCE INVERSION TO
SQUELCH CONV CHCS DESPITE STRONG INSTABILITY. LTL CHANGE TO GOING
TEMP FCST SAVE SLGTLY WARMER SRN CWA IN WARM SECTOR TODAY...HOT
MONDAY WITH LWR 90S PER 925MB/8H TEMPS LOOKS GOOD.

&&

.LONG TERM...
TUESDAY THROUGH SATURDAY...AN UPPER LEVEL RIDGE WILL HAVE AMPLIFIED
AND EXPANDED NORTH OF THE OHIO RIVER EARLY TUESDAY AT THE START OF
THIS PERIOD. THE GFS HAS BEEN TRENDING TOWARD A SLOWER FRONTAL
SOLUTION WHICH APPEARS REASONABLE IN THIS TYPE OF AMPLIFIED PATTERN.
KEPT HIGHS VERY WARM TUESDAY...89F TO 90F. RESIDUAL MOISTURE FROM AN
EXTREMELY WET PERIOD THE PAST SEVERAL DAYS SHOULD HELP KEEP
TEMPERATURES FROM RISING HIGHER INTO THE 90S. CURRENT THINKING IS
THE FRONT SHOULD MOVE ACROSS THE AREA TUESDAY NIGHT. LOW LEVEL
FORCING APPEARS MARGINAL...BUT GIVEN THE APPROACH OF THE UPPER LEVEL
SHORT WAVE...CONVECTION SHOULD BE ABLE TO FIRE UPSTEAM OF THE
FORECAST AREA...EVEN WITH SOME CONVECTIVE INHIBITION.  THE BEST
CHANCE FOR ANY SEVERE STORMS WILL BE OVER NW AREAS...FAR SW LOWER
MICHIGAN INTO NORTHWEST INDIANA WHERE SOME ORGANIZED CONVECTION MAY
STILL HAVE ENOUGH INSTABLITY TO PRODUCE DAMAGING WINDS. AFTER
TUESDAY NIGHT...KEPT CONDITIONS DRY. THE LATEST 500 MB ANALOGS AND
ECMWF/GFS TRENDS SUPPORT WARMER TEMPERATURES LATE THIS WEEK. CAN NOT
RULE OUT A SHOWER OR THUNDERSTORM MAINLY LATE AFTERNOON/EVENING
FRIDAY AND SATURDAY AS AFTERNOON CAPE VALUES PEAK ABOVE 3000
J/KG...BUT GIVEN LOCATION AND COVERAGE UNCERTAINTIES...KEPT THE
SECOND HALF OF THE WEEK DRY FOR NOW.

&&

.AVIATION /06 UTC TAFS/...
WARM FNTL BNDRY FM RED RVR VALLEY OF TX NEWD TO NEAR KSTL-KIND. LOW
CONFIDENCE THIS ROUND WITH SVRL FACTORS WEIGHING IN TO CREATE POTNLY
HIGH VARIABILITY IN CONDS NOW INTO LATE MORNING. ELEVATED
INSTABILITY AND WEAK IMPULSES NOTED INVOF KFWA/KASW AND UPSTREAM
ACRS CNTL IL SHOULD TRACK SOUTH OF KSBN WHERE UPDRAFTS BECM ROOTED
CLOSER TO SFC...COVER AT KFWA WITH LONG DURATION TEMPO GRP AS TIMING
OF UPSTREAM IMPULSE MAY COME INTO PLAY 09-10 UTC. MIXING WITHIN
STABLE MOIST BOUNDARY LYR SUGGESTING STRATUS COULD EASILY REDEVELOP
THIS AM NORTH OF FNTL BNDRY. 20KT SERLY FLOW NOTED ON KIWX VWP AT
FIRST GATE. AND WITH SLOW UPWARD CREEP OF 1000-900 MB THETA-E AIR
STRONG POTNL FOR DEEP SATURATION/STRATUS TO BECM MORE WDSPRD BFR
DAYBREAK. THEREAFTER STRONG MIXING THROUGH AN INCRSGLY DEEP LYR
SHOULD BRING CIGS TO VFR BY AROUND 14 UTC. UNSTABLE MID/LATE AFTN
INSTABILITY FOR SOME ISOLD SHRA/TSRA THOUGH ONLY WORTHY OF CB
MENTION ATTM AS BEST FORCING AND SHEAR NORTH OF TERMINALS BY THEN.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...DENSE FOG ADVISORY UNTIL 8 PM EDT THIS EVENING FOR LMZ043-046.

&&

SHORT TERM...MURPHY
LONG TERM...SKIPPER
AVIATION...MURPHY
Hazardous weather outlook, May 29, 10:14 AM EDT, 49 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1014 AM EDT SUN MAY 29 2011

INZ003>009-012>018-MIZ077>081-OHZ001-002-004-005-015-016-301415-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...
MONTPELIER...WAUSEON...ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...
ANTWERP...OTTAWA...PANDORA
1014 AM EDT SUN MAY 29 2011 /914 AM CDT SUN MAY 29 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING...MAINLY
NORTH OF A WINAMAC TO FORT WAYNE TO PAULDING. DAMAGING WIND
GUSTS TO 70 MPH ARE THE GREATEST THREAT...HAIL TO ONE INCH IN
DIAMETER IS ALSO POSSIBLE. VERY HEAVY RAINFALL RATES MAY LEAD TO
FLOODING OF STREETS AND UNDERPASSES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS ARE POSSIBLE LATE TUESDAY INTO TUESDAY NIGHT. SOME
STORMS MAY BECOME SEVERE...PRODUCING DAMAGING WINDS AND LARGE
HAIL...TUESDAY AFTERNOON INTO TUESDAY EVENING.

HOT AND HUMID CONDITIONS WILL CAUSE AFTERNOON AND EARLY EVENING
HEAT INDICES TO RISE INTO THE LOWER AND MIDDLE 90S.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EARLY EVENING.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ020-022>027-032>034-OHZ024-025-301415-
WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-
JAY-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MONTICELLO...BROOKSTON...LOGANSPORT...
PERU...WABASH...NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...
DECATUR...BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...
VAN WERT...DELPHOS...LIMA
1014 AM EDT SUN MAY 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA
AND NORTHWEST OHIO.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS TODAY. THE GREATEST RISK FOR
SEVERE WEATHER WILL BE NORTH OF A WINAMAC TO FORT WAYNE TO
PAULDING LINE. HOWEVER...ISOLATED SEVERE THUNDERSTORMS ARE STILL
POSSIBLE. DAMAGING WIND GUSTS TO 70 MPH ARE THE GREATEST
THREAT...HAIL TO ONE INCH IN DIAMETER IS ALSO POSSIBLE. VERY HEAVY
RAINFALL RATES MAY LEAD TO FLOODING OF STREETS AND UNDERPASSES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS ARE POSSIBLE LATE TUESDAY INTO TUESDAY NIGHT. SOME
STORMS MAY BECOME SEVERE...PRODUCING DAMAGING WINDS AND LARGE
HAIL...TUESDAY AFTERNOON INTO TUESDAY EVENING.

HOT AND HUMID CONDITIONS WILL CAUSE AFTERNOON AND EARLY EVENING
HEAT INDICES TO RISE INTO THE LOWER AND MIDDLE 90S.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EARLY EVENING.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-301415-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1014 AM EDT SUN MAY 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND THIS EVENING. WIND
GUSTS IN EXCESS OF 50 KNOTS AND LARGE HAIL ARE POSSIBLE IN THE
STRONGEST STORMS. EXPECT LOCALLY HIGH WAVES IN AND NEAR STORMS.
FOG WILL ALSO LIMIT VISIBILITY TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS ARE POSSIBLE LATE TUESDAY INTO TUESDAY NIGHT. SOME
STORMS MAY BECOME SEVERE AND PRODUCE WIND GUSTS TO 50 KNOTS AND
LARGE HAIL TUESDAY AFTERNOON INTO TUESDAY EVENING.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

In the hours before

Special weather statement, May 29, 10:25 AM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1025 AM EDT SUN MAY 29 2011

INZ003>009-012>018-MIZ077>081-OHZ001-002-004-005-015-016-291630-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-
STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-
BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-
DEFIANCE-HENRY-PAULDING-PUTNAM-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...
NAPPANEE...LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...
KENDALLVILLE...LIGONIER...ALBION...AUBURN...GARRETT...KNOX...
NORTH JUDSON...BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...
PLYMOUTH...BREMEN...CULVER...ROCHESTER...AKRON...WARSAW...
WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES...
SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...NILES...BENTON HARBOR...
ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...MARCELLUS...
STURGIS...THREE RIVERS...WHITE PIGEON...MENDON...COLDWATER...
BRONSON...HILLSDALE...LITCHFIELD...JONESVILLE...BRYAN...
MONTPELIER...WAUSEON...ARCHBOLD...FAYETTE...SWANTON...DEFIANCE...
SHERWOOD...HICKSVILLE...NAPOLEON...DESHLER...LIBERTY CENTER...
PAULDING...ANTWERP...MELROSE...OTTAWA...PANDORA...KALIDA...
FORT JENNINGS
1025 AM EDT SUN MAY 29 2011 /925 AM CDT SUN MAY 29 2011/

...THREAT FOR WIDESPREAD DAMAGING WINDS AND ISOLATED TORNADOES
THIS AFTERNOON AND EVENING...

A LINE OF SEVERE THUNDERSTORMS WAS MOVING THROUGH CENTRAL AND
EASTERN IOWA LATE THIS MORNING. THIS LINE IS EXPECTED TO CONTINUE
EASTWARD AND INTENSIFY AS IT MOVES THROUGH NORTHERN ILLINOIS.
DAMAGING WINDS WILL BE THE MAIN THREAT FROM THIS LINE. WIND GUSTS
IN EXCESS OF 70 MPH WILL BE POSSIBLE. IN ADDITION TO THE WIND
THREAT...HAIL TO ONE INCH IN DIAMETER AND ISOLATED TORNADOES WILL
BE POSSIBLE...ESPECIALLY IN CELLS THAT DEVELOP AHEAD OF THE MAIN
LINE.

AREAS MOST LIKELY TO BE AFFECTED BY THIS LINE OF STORMS WILL BE
ALONG AND NORTH OF A WINAMAC INDIANA TO FORT WAYNE TO PAULDING
OHIO LINE. THE MAIN LINE OF STORMS IS EXPECTED TO ENTER WESTERN
PORTIONS OF INDIANA AND SOUTHERN LAKE MICHIGAN DURING THE EARLY
AFTERNOON HOURS AND CONTINUE EAST.

THOSE PLANNING OUTDOOR ACTIVITIES SHOULD BE PREPARED TO TAKE
SHELTER IF THREATENING WEATHER APPROACHES. STAY TUNED TO NOAA ALL
HAZARDS WEATHER RADIO AND LOCAL MEDIA OUTLETS OR INTERNET SOURCES
FOR THE LATEST INFORMATION ON THIS DEVELOPING SEVERE WEATHER
SITUATION.

FISHER/NG

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 8:05 PM EDTSpecial Weather StatementIWXGrant25 min
May 28, 8:17 PM EDTSpecial Weather StatementIWXWells28 min
May 28, 8:24 PM EDTSevere Thunderstorm WarningIWXAdams, Blackford, Grant, Huntington, Jay, Wells51 min
May 28, 8:35 PM EDTAreal Flood AdvisoryIWXFulton, LaPorte, Marshall, Pulaski, Saint Joseph, Starke3 hr
May 28, 8:38 PM EDTSpecial Weather StatementIWXHuntington22 min
May 28, 8:41 PM EDTSpecial Weather StatementIWXFulton, Kosciusko, Miami, Wabash, Whitley34 min
May 28, 8:58 PM EDTAreal Flood AdvisoryIWXAllen, Fulton, Huntington, Kosciusko, Marshall, Miami and 4 more3 hr
May 28, 9:13 PM EDTSpecial Weather StatementIWXAllen, Huntington, Whitley32 min
May 29, 11:03 AM EDTRiver Flood WarningIWXHuntington, Wells46 hr
May 29, 11:12 AM EDTRiver Flood WatchIWXCarroll, White49 hr
May 29, 12:53 PM EDTSpecial Marine WarningIWX112 min
May 29, 1:56 PM EDTFlash Flood WatchIWXAdams, Allen, Blackford, Cass, DeKalb, Elkhart and 15 more5 hr
May 29, 2:14 PM EDTSpecial Marine WarningIWX2 hr
May 29, 2:22 PM EDTSevere Thunderstorm WarningIWXLaPorte, Pulaski, Starke, White68 min
May 29, 2:38 PM EDTTornado WarningIWXFulton, LaPorte, Marshall, Pulaski, Starke52 min
May 29, 2:56 PM EDTTornado WarningIWXLaPorte, Marshall, Saint Joseph, Starke49 min
May 29, 3:04 PM EDTSevere Thunderstorm WarningIWXCass, Elkhart, Fulton, Kosciusko, LaPorte, Marshall and 6 more56 min
May 29, 3:36 PM EDTTornado WarningIWXElkhart, Kosciusko, LaGrange, Marshall, Noble, Saint Joseph39 min
May 29, 3:57 PM EDTSpecial Weather StatementIWXKosciusko, Wabash, Whitley33 min
May 29, 4:11 PM EDTSevere Thunderstorm WarningIWXAllen, DeKalb, Kosciusko, LaGrange, Noble, Steuben and 1 more49 min
May 29, 4:56 PM EDTSevere Thunderstorm WarningIWXDeKalb43 min
May 29, 5:15 PM EDTRiver Flood WarningIWXElkhart4 days

Nearby

River Flood Warnings in Indiana, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.